View Full Version : Shedding Pattern

11-18-2010, 06:05 PM
Hey Guys,

I was on Propecia and Rogaine for many years and had to stop both a few months ago due to an unrelated medical issue. To be specific, I stopped Propecia about 6 months ago and Rogaine about 5 months ago.

I noticed only very slight recession for the first few months until I hit about 3 months after stopping Rogaine. I started shedding really badly for several weeks and I assumed it was caused more from the minoxidil than the Propecia. Over the last few weeks, it seems like the shedding has stopped completely on most days but then out of the blue I'll start shedding heavily again for a day or two. All the hairs I am shedding are thick terminal hairs and I don't see very much miniaturization anywhere on my scalp.

Has anyone else experienced this? I just can't make sense of it.

Dr. Glenn Charles
11-18-2010, 09:17 PM
Have you been given clearence by your doctors to resume using Rogaine and/or Propecia?

11-19-2010, 05:56 AM
I don't intend to start using Rogaine again. It just made me shed like crazy when I started and then again when I stopped. I am hoping to start Propecia again soon but I'm not sure if my body can handle it or not. I have a nervous system disorder that makes me hypersensitive to many medications that I was once able to take without issues.

Dr. Glenn Charles
11-19-2010, 12:07 PM
If you do decide to try Propecia you may want to consider taking a half dose to start off with. This may not trigger any negative reactions.